Rates of convergence for density estimation with generative adversarial networks
Nikita Puchkin, Sergey Samsonov, Denis Belomestny, Eric Moulines, Alexey Naumov.
Year: 2024, Volume: 25, Issue: 29, Pages: 1−47
Abstract
In this work we undertake a thorough study of the non-asymptotic properties of the vanilla generative adversarial networks (GANs). We prove an oracle inequality for the Jensen-Shannon (JS) divergence between the underlying density p∗ and the GAN estimate with a significantly better statistical error term compared to the previously known results. The advantage of our bound becomes clear in application to nonparametric density estimation. We show that the JS-divergence between the GAN estimate and p∗ decays as fast as (logn/n)2β/(2β+d), where n is the sample size and β determines the smoothness of p∗. This rate of convergence coincides (up to logarithmic factors) with minimax optimal for the considered class of densities.